Hail, Bonneville
- When
- June 30, 4:12 PM MST to 4:22 PM MST
- Where
- Bonneville County, Herman
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.130, -111.430
One inch hail fell in Herman.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
One inch hail fell in Herman.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 30, 12:47 PM MST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MDT TUE JUN 30 2009 .DISCUSSION... RIDGE OF HIGH PRESSURE HAS SETTLED IN OVER THE FOUR CORNERS REGION. MOISTURE AROUND THE HIGH COMBINED WITH A WEAK FRONT MOVING ACROSS THE AREA IS PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION. MODELS ARE SUGGESTING THAT SOME OF THE PRECIPITATION COULD CONTINUE OVER THE HIGH COUNTRY AS IT DID LAST NIGHT. SO...WILL KEEP SOME LOW CHANCES IN DURING THE OVERNIGHT HOURS. ISOLATED HEAT OF THE DAY VARIETY THUNDERSTORMS WILL CONTINUE...THROUGHOUT THE REST OF THE FORECAST. LOOKS LIKE SLIGHTLY BETTER CHANCES THURSDAY HEADED INTO THE WEEKEND AS THE CENTER OF THE HIGH MOVES BACK EAST AND THE UPPER FLOW TURNS SOUTHWEST IN ADVANCE OF AN UPPER TROUGH DIGGING INTO THE WEST COAST. LOOKS LIKE THERE COULD BE A BIT OF A REPRIEVE EARLY NEXT WEEK AS THE DEEP AMPLITUDE OF THE TROUGH FORCES MOST OF THE MOISTURE NORTH OF THE AREA. THEN THE FRONT AND TROUGH ARRIVES AROUND MID WEEK BRINGING ANOTHER ROUND OF STORMS. && .AVIATION...MONSOONAL MOISTURE COMBINED WITH A WEAK PACIFIC SHORT WAVE WILL TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS TODAY MAINLY IN THE MOUNTAINS. EXPECT VICINITY THUNDERSTORMS NEAR ALL SITES. OUTFLOW WINDS FROM THESE THUNDERSTORMS WILL BE THE MAIN CONCERN. SOME OUTFLOWS COULD BE IN EXCESS OF 45 MPH. WYATT && .FIRE WEATHER...WITH MONSOONAL MOISTURE IN PLACE EXPECT SCATTERED AFTERNOON AND EARLY EVENING MOUNTAIN THUNDERSTORMS. WILL LIKELY SEE GUSTY WINDS 40 TO 50 MPH NEAR THUNDERSTORM ACTIVITY INTO THIS EVENING. EXPECT SOMEWHAT UNSETTLED CONDITIONS TO REMAIN FOR THE NEXT SEVERAL DAYS WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 326 AM MDT TUE JUN 30 2009 IDZ017>025-031-032-010930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 326 AM MDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST AGAIN TODAY ACROSS EASTERN IDAHO...MAINLY OVER THE HIGHER ELEVATIONS. BRIEF DOWNPOURS AND STRONG MICROBURST WINDS ARE THE MAIN THREATS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT NEAR THE MONTANA BORDER AND YELLOWSTONE NATIONAL PARK. RIVER FLOODING CONTINUES ALONG THE SNAKE RIVER AT BLACKFOOT. BANKFULL TO NEAR BANKFULL CONDITIONS ARE ANTICIPATED ALONG THE SNAKE RIVER ESPECIALLY NEAR SHELLEY AND HEISE. MINOR FLOODING MAY BE OCCURRING ANYWHERE ALONG THE SNAKE RIVER IN THESE AREAS. PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND SPEEDS WILL PICK UP OUT OF THE WEST AND SOUTHWEST AS A SYSTEM MOVING ACROSS THE REGION ON WEDNESDAY. WIND SPEEDS OF 10 TO 20 MPH SUSTAINED ARE POSSIBLE ACROSS THE SNAKE PLAIN. THESE SPEEDS ARE ON THE LOW END OF LAKE WIND ADVISORY CRITERIA FOR AMERICAN FALLS RESERVOIR. IF THE CURRENT FORECAST HOLDS...ONE MAY BE NEEDED FOR LATER WEDNESDAY. MONSOON MOISTURE WILL CONTINUE TO MAKES ITS WAY INTO EASTERN IDAHO THROUGH THE HOLIDAY WEEKEND. MOISTURE WILL BE LIMITED AND NO MAJOR SYSTEMS ARE CURRENTLY FORECAST TO PRODUCE A WIDESPREAD THUNDERSTORM OR RAIN EVENT AT THIS TIME. WATER LEVELS WILL CONTINUE TO BE ELEVATED ACROSS PORTIONS OF EASTERN IDAHO. THE SNAKE RIVER WILL CONTINUE TO SLOWLY RECEDE...WITH THE RIVER EXPECTED TO REMAIN AT OR ABOVE FLOOD STAGE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
426 PM MDT TUE JUN 30 2009
IDZ019-023-302330-
TETON ID-CARIBOU ID-BONNEVILLE ID-BINGHAM ID-
426 PM MDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTHERN CARIBOU COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 530 PM MDT
AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF MODERATELY STRONG THUNDERSTORMS EXTENDING FROM 8 MILES NORTH
OF SWAN VALLEY TO 13 MILES NORTH OF GRAY TO CHESTERFIELD..AND MOVING
NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
IRWIN...
VICTOR...
PALISADES...
HENRY...
GRAY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4281 11209 4320 11164 4359 11132 4370 11105
4281 11104
TIME...MOT...LOC 2226Z 242DEG 14KT 4355 11126 4324 11143
4290 11181
HUSTONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
500 PM MDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 1 W VICTOR 43.60N 111.13W
06/30/2009 E0.50 INCH TETON ID TRAINED SPOTTER
HAIL LASTED 15 MINUTES
&&
KHANKOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
512 PM MDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL HERMAN 43.13N 111.43W
06/30/2009 E1.00 INCH BONNEVILLE ID TRAINED SPOTTER
HEAVY NICKLE TO QUARTER-SIZED HAIL.
&&
MHThe Pocatello radar (KSFX), 102 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2009Every state in 2009This day in weather historyWarnings in Idaho, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183726.